Alert archive / Montana / Special Weather Statements in 2012
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 11, 2012, 5:37 PM MDT for Granite County, Montana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 5:37 PM MDT (23:37 UTC)
- Expired
- Jul 11, 2012, 6:00 PM MDT
- In force
- 23 min
- Issued by
- NWS Missoula, MT
County Granite County, MT
The radar
The Missoula radar (KMSX), 90 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2234 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
940
WWUS85 KMSO 112337
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
537 PM MDT WED JUL 11 2012
MTZ007-120000-
BUTTE/PINTLAR REGION-
537 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANITE AND SOUTHERN
POWELL COUNTIES UNTIL 600 PM MDT...
AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF PHILIPSBURG...OR 16 MILES SOUTH
OF DRUMMOND...MOVING EAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAXVILLE AND
PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4632 11295 4637 11335 4642 11335 4647 11331
4652 11334 4655 11334 4655 11292
TIME...MOT...LOC 2336Z 274DEG 10KT 4645 11321
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:09 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 11, 2:09 PM MDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
209 PM MDT Wed Jul 11 2012
.DISCUSSION...Scattered thunderstorms continue to pop up across
southern Lemhi County, ID and extreme southwest Montana this
afternoon. Expect gusty winds and lightning to be the predominant
output from these cells, but on the whole there isn't much threat
expected through the evening. Elsewhere, the day has been mostly sunny
and quiet with temperatures warming nicely. Conditions will remain
dry, with afternoon highs returning to the 90s through Friday.
Some locations could even touch the 100 degree mark Friday
afternoon, most likely in valleys across western Idaho/Clearwater
counties of north-central Idaho.
Despite the general warmth and dryness of the current weather
pattern, a change to cooler, cloudier, and wetter conditions will
begin this Saturday. A low pressure system will spread showers
across most of the Northern Rockies through the weekend, with its
biggest effect on the region being a notable cooling of
temperatures. Expect temperatures to lower 10 to 20 degrees from
the above-normal values we've had recently.
This cooler and wetter pattern could continue into next week as
well, with temperatures creeping slowly towards more seasonal
values by midweek.
Forecaster confidence level of the cool down is high while the
confidence level in shower/thunderstorm coverage is moderate.
&&
.AVIATION...Scattered thunderstorms will continue this afternoon in
areas around KSMN and KBTM, and are expected to dissipate around
12/0400Z. Elsewhere across the Northern Rockies, expect fair
flying conditions under partly to mostly sunny skies with light
winds.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...RED FLAG WARNING until 9 PM MDT this evening Eastern Lemhi
County.
&&In the hours before
Special weather statement, Jul 11, 1:41 PM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
141 PM MDT WED JUL 11 2012
IDZ010-MTZ005-006-112030-
EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-MISSOULA/BITTERROOT VALLEYS-
141 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAVALLI...SOUTHWESTERN
GRANITE AND NORTHERN LEMHI COUNTIES UNTIL 230 PM MDT...
AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTH OF CONNER...OR 37 MILES SOUTH OF
HAMILTON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOST TRAIL PASS AND
SULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4583 11363 4583 11371 4575 11382 4576 11388
4570 11390 4568 11393 4558 11427 4578 11434
4610 11386 4588 11352
TIME...MOT...LOC 1941Z 252DEG 20KT 4573 11418Special weather statement, Jul 11, 3:31 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
331 PM MDT WED JUL 11 2012
MTZ005-112200-
MISSOULA/BITTERROOT VALLEYS-
331 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAVALLI COUNTY UNTIL 400
PM MDT...
AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOODSIDE...OR 8 MILES NORTHWEST OF
HAMILTON...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VICTOR...WOODSIDE AND
CORVALLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4630 11400 4625 11401 4624 11402 4625 11425
4642 11425 4644 11424 4644 11398
TIME...MOT...LOC 2131Z 274DEG 19KT 4634 11417Special weather statement, Jul 11, 4:43 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 443 PM MDT WED JUL 11 2012 MTZ005-006-112315- BITTERROOT/SAPPHIRE MOUNTAINS-MISSOULA/BITTERROOT VALLEYS- 443 PM MDT WED JUL 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAVALLI COUNTY UNTIL 515 PM MDT... AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODSIDE...OR 5 MILES NORTHWEST OF HAMILTON...MOVING EAST AT 15 MPH. HEAVY RAIN AND ONE-QUARTER TO ONE-HALF INCH HAIL ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HAMILTON... WOODSIDE...CORVALLIS AND GRANTSDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4637 11385 4615 11392 4624 11434 4642 11428 TIME...MOT...LOC 2243Z 283DEG 12KT 4631 11418
Special weather statement, Jul 11, 5:37 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
537 PM MDT WED JUL 11 2012
MTZ007-120000-
BUTTE/PINTLAR REGION-
537 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANITE AND SOUTHERN
POWELL COUNTIES UNTIL 600 PM MDT...
AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF PHILIPSBURG...OR 16 MILES SOUTH
OF DRUMMOND...MOVING EAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAXVILLE AND
PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4632 11295 4637 11335 4642 11335 4647 11331
4652 11334 4655 11334 4655 11292
TIME...MOT...LOC 2336Z 274DEG 10KT 4645 11321The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:00 PM MDT | Special Weather Statement | MSO | Lake | 45 min |
| Jul 10, 11:09 PM MDT | Special Weather Statement | MSO | Lake | 51 min |
| Jul 11, 1:41 PM MDT | Special Weather Statement | MSO | Ravalli | 49 min |
| Jul 11, 3:31 PM MDT | Special Weather Statement | MSO | Ravalli | 29 min |
| Jul 11, 4:43 PM MDT | Special Weather Statement | MSO | Ravalli | 32 min |
| Jul 11, 4:01 PM MDT | Areal Flood Advisory | MSO | Lemhi | 119 min |
Nearby
Special Weather Statements in Montana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.